Alert archive / Minnesota / Gale Warnings in 2011

Gale Warning 1, NWS Duluth, MN

March 22, 2011

NWS Duluth, MN issued this gale warning at Mar 22, 2011, 3:44 AM CDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 3:44 AM CDT (08:44 UTC)
Expired
Mar 23, 2011, 2:56 PM CDT
In force
35 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WHUS73 KDLH 220844
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
344 AM CDT TUE MAR 22 2011

LSZ144-145-221700-
/O.UPG.KDLH.SC.Y.0006.000000T0000Z-110324T0000Z/
/O.NEW.KDLH.GL.W.0001.110322T0844Z-110323T2100Z/
/O.NEW.KDLH.SC.Y.0007.110323T2100Z-110324T1200Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
344 AM CDT TUE MAR 22 2011

...GALE WARNING IN EFFECT UNTIL 4 PM CDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS: NORTHEAST WINDS TO 30 KT THIS MORNING WILL
  INCREASE TO GALE FORCE WINDS OF 35 TO 40 KT THIS AFTERNOON AND
  EVENING. SOME GUSTS TO 50 KT WILL BE POSSIBLE TONIGHT. WINDS
  WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 30
  KT. SEAS WILL BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL FREEZING
  SPRAY IS ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-221700-
/O.EXT.KDLH.SC.Y.0006.000000T0000Z-110324T1200Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
344 AM CDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30
  KT. GUSTS OF 30 TO 40 KTS WILL BE POSSIBLE...ESPECIALLY THIS
  AFTERNOON AND TONIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE
  TUESDAY NIGHT AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS
  ALSO LIKELY...MAINLY WEDNESDAY AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
6 follow-up statements
805 
WHUS73 KDLH 221436
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
936 AM CDT TUE MAR 22 2011

LSZ144-145-222245-
/O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/
/O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1200Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
936 AM CDT TUE MAR 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
7 AM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...AND A 
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
7 AM CDT THURSDAY FOR THE HEAD OF THE LAKE.

* WINDS AND SEAS: NORTHEAST WINDS TO 30 KT THIS MORNING WILL 
  INCREASE TO GALE FORCE WINDS OF 35 TO 40 KT THIS AFTERNOON AND 
  EVENING. SOME GUSTS TO 50 KT WILL BE POSSIBLE TONIGHT. WINDS 
  WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 
  30 KT. SEAS WILL BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL 
  FREEZING SPRAY IS ALSO LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-222245-
/O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1200Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
936 AM CDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY
FOR THE MINNESOTA AND WISCONSIN NEARSHORE WATERS.

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30
  KT. GUSTS OF 30 TO 40 KTS WILL BE POSSIBLE...ESPECIALLY THIS
  AFTERNOON AND TONIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE
  TUESDAY NIGHT AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS
  ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

04
874 
WHUS73 KDLH 222030
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT TUE MAR 22 2011

LSZ144-145-230430-
/O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/
/O.EXT.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
330 PM CDT TUE MAR 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM CDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM CDT THURSDAY...AND A GALE WARNING REMAINS IN EFFECT UNTIL 4
PM CDT WEDNESDAY FOR THE HEAD OF THE LAKE.

* WINDS AND SEAS: NORTHEAST WINDS TO 30 KT THIS AFTERNOON WILL
  INCREASE TO GALE FORCE WINDS OF 35 TO 40 KT THIS EVENING. SOME
  GUSTS TO 50 KT ARE LIKELY OVERNIGHT. WINDS WILL GRADUALLY
  SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 30 KT. SEAS WILL
  BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL FREEZING SPRAY IS ALSO
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-230430-
/O.EXT.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
330 PM CDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30
  KT. GUSTS AS HIGH AS 45 KTS ARE POSSIBLE...ESPECIALLY  OVERNIGHT.
  ROUGH SEAS AS HIGH AS 14 FEET BY LATE TUESDAY NIGHT AND EARLY
  WEDNESDAY. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
470 
WHUS73 KDLH 230341
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1041 PM CDT TUE MAR 22 2011

LSZ144-145-231145-
/O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/
/O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
1041 PM CDT TUE MAR 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
10 AM CDT THURSDAY. 

* WINDS AND SEAS: NORTHEAST GALES OF 35 TO 40 KT THIS EVENING WILL
  GUST TO 50 KT. WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT
  STILL REMAIN UP TO 30 KT. SEAS WILL BUILD TO 12 TO 16 FT
  TONIGHT. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-231145-
/O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1041 PM CDT TUE MAR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 
  30 KT. GUSTS AS HIGH AS 45 KTS ARE POSSIBLE...ESPECIALLY 
  OVERNIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE TUESDAY NIGHT 
  AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
212 
WHUS73 KDLH 230905
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
405 AM CDT WED MAR 23 2011

LSZ144-145-231715-
/O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/
/O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
405 AM CDT WED MAR 23 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM CDT THURSDAY. 

* WINDS AND SEAS: EAST GALES OF 40 KNOTS WITH GUSTS TO 50 KNOTS
  WILL GRADUALLY SUBSIDE TODAY...BUT STILL REMAIN UP TO 30 KNOTS.
  SEAS WILL BE FROM TO 12 TO 16 FT. FREEZING SPRAY IS ALSO
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-231715-
/O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
405 AM CDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS OF 30 KNOTS...WITH GUSTS TO 40
  KNOTS...WILL GRADUALLY SUBSIDE TODAY. ROUGH SEAS AS HIGH AS 14
  FEET AND OCCASIONAL FREEZING SPRAY ARE ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
298 
WHUS73 KDLH 231500
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1000 AM CDT WED MAR 23 2011

LSZ144-145-232300-
/O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/
/O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
1000 AM CDT WED MAR 23 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM CDT THURSDAY. 

* WINDS AND SEAS: SUSTAINED EAST GALES OF 40 KNOTS WITH GUSTS TO
  50 KNOTS WILL GRADUALLY SUBSIDE TODAY...BUT STILL REMAIN UP TO
  30 KNOTS INTO THE EVENING. SEAS WILL RANGE FROM UP TO 8 TO 11
  FEET. FREEZING SPRAY IS ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-232300-
/O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1000 AM CDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS OF 30 KNOTS...WITH OCCASIONAL
  GALE FORCE GUSTS TO 35 KNOTS...WILL GRADUALLY SUBSIDE LATER
  TODAY. ROUGH SEAS AS HIGH AS 9 FEET AND OCCASIONAL FREEZING
  SPRAY ARE ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
350 
WHUS73 KDLH 231956
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
256 PM CDT WED MAR 23 2011

LSZ144-145-241100-
/O.CAN.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/
/O.EXT.KDLH.SC.Y.0007.110323T1956Z-110324T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
256 PM CDT WED MAR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM
CDT THURSDAY. 

* WINDS AND SEAS: SUSTAINED NORTHEAST WINDS 20 TO 25 KNOTS WITH
  GUSTS UP TO 30 KNOTS...AND OCCASIONAL GALE FORCE GUSTS UP TO 35
  KNOTS EARLY THIS EVENING WILL GRADUALLY SUBSIDE THROUGH THE
  OVERNIGHT. WINDS WILL BECOME NORTH 15 TO 25 KNOTS BY THURSDAY
  MORNING. SEAS 5 TO 7 FEET TONIGHT WILL SUBSIDE TO 3 TO 5 FEET BY
  THURSDAY MORNING. FREEZING SPRAY IS ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ121-140>143-146>148-241100-
/O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
256 PM CDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS...WITH OCCASIONAL
  GUSTS TO 30 KNOTS...WILL GRADUALLY SUBSIDE THROUGH THE
  OVERNIGHT...AND BECOME NORTH 15 TO 25 KT BY THURSDAY MORNING.
  SEAS AS HIGH AS 6 FEET AND OCCASIONAL FREEZING SPRAY ARE ALSO
  LIKELY TONIGHT. WAVE HEIGHTS WILL DIMINISH TO 2 TO 4 FEET BY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Mar 21, 11:56 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 21, 11:56 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1156 PM CDT MON MAR 21 2011

.AVIATION...06Z TAF ISSUANCE...

LOW VFR/HIGH MVFR CLOUD BASES ARE COVERING MOST OF THE CWA AT
THIS TIME.. EXCEPT BASES LOWERING INTO LOW MVFR/HIGH IFR ALONG
PARTS OF NORTH SHORE. FCST TRICK AT KDLH AS CEILINGS CONTINUE TO
LOWER AS SFC/85H WIND ALIGNS MORE UNIFORMLY FROM LAKE SUPERIOR.
INTRODUCED SOME LIGHT SNOW OVERNIGHT AS INDICATED BY LATEST MESO
SCALE MDLS. ELSEWHERE..CONDITIONS SHOULD DETERIORATE MID MORNING
FROM KBRD/KHYR NORTH TOWARDS KDLH. KHIB/KINL FARE ENOUGH NORTH TO
KEEP MVFR CEILINGS FOR MOST OF EVENT. SRN TERMINALS WILL SUFFER
WORST CONDITIONS AS IFR AND LOWER BECOME PREVAILING BY MID
AFTERNOON INTO WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 1132 PM CDT MON MAR 21 2011/

UPDATE...EARLY SPRING STORM STILL ON TRACK. ONE AREA OF CONCERN IS
NORTH SHORE SNOW AHEAD OF SYSTEM. VISIBILITY IS LOWERING NEAR
KBFW/KTWM AND REPORT FROM WOLF RIDGE OF LIGHT SNOW AS OF MID EVENING.
RUC13 925/85H ARE SHOWING LESSENING OF SHEAR IN THIS LAYER...PERHAPS
ALLOWING MORE ORGANIZATION TO MOISTURE PLUMES. NOT REALLY COLD
ENOUGH FOR LAKE EFFECT SNOW BUT TERRAIN LIFT  OF MOIST AIR
GENERATING SNOW. LATEST NAM12 AND SREF HAVE BEEN FCSTING THIS
AREA OF PRECIP TO CONTINUE OVERNIGHT. HAVE ADDED POPS AND SOME
LIGHT ACCUM THRU 12Z. MAY NEED ADDITIONAL POPS/QPF IF THIS AREA
INCREASES. OTHER AREA OF ADJUSTMENT WAS TO SLOW DOWN APPROACHING
SHIELD OF PRECIP FROM SOUTH ASSOCIATED WITH SYNOPTIC SCALE LIFT.
ALTHOUGH DID NOT WANT TO DROP WARNING FROM BORDERLAND SINCE IT WAS
ISSUED THIS AFTERNOON...TRENDS SUGGEST MAY NEED TO REPLACE WITH AN
ADVISORY AS AMOUNTS WILL BE QUITE LIGHT ACROSS MOST OF NRN KOOCH/NRN
ST LOUIS/NRN LAKE/NRN COOK COUNTIES. AT THIS TIME STILL SOME POSSIBILITY
OF MARGINALLY MEETING CRITERIA OVER SRN EDGE OF KOOCH COUNTY.

PREV DISCUSSION... /ISSUED 744 PM CDT MON MAR 21 2011/

AVIATION...00Z TAF ISSUANCE...
LARGE AREA OF VFR/MVFR CEILINGS ACROSS CWA EARLY THIS EVENING.
LATEST RUC13 INDICATES WINDS JUST ABOVE SFC HAVE SHIFTED INTO NE
ACROSS LAKE SUPERIOR. COND PRESS DEFICITS ARE FCST TO LOWER
OVERNIGHT SO WILL NEED TO WATCH KDLH CAREFULLY FOR LOWER CEILINGS
THAN CURRENTLY FCST. OTHERWISE WIDESPREAD PRECIP EVENT STILL ON
TRACK. SHOULD SEE CEILINGS LOWERING TO IFR AND BELOW BY MIDDAY AT
KBRD/KHYR...KDLH EARLY AFTERNOON. FARTHER NORTH...BATTLE BETWEEN
LOW LEVEL DRY AIR MAKES THE FCST MORE CHALLENGING. WILL KEEP MVFR
AT THIS POINT. CONDITIONS SHOULD DETERIORATE SIGNIFICANTLY AT
KHYR/KDLH/KBRD LATE TUESDAY AND TUESDAY NIGHT.

PREV DISCUSSION... /ISSUED 435 PM CDT MON MAR 21 2011/

DISCUSSION...THE MAIN FORECAST CONCERN FOR THE SHORT TERM
CONTINUES TO DEAL WITH LATE WINTER STORM EXPECTED TO AFFECT THE
NORTHLAND LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. MODELS ARE IN
FAIRLY GOOD AGREEMENT ON TIMING AND AMOUNTS OF PRECIP/SNOW
ASSOCIATED WITH THE STORM SYSTEM...ALTHOUGH THE GFS SEEMS TO BE AN
OUTLIER IN BRINGING THE PRECIP IN TOO QUICKLY AND TAKING IT TOO
FAR NORTH. OTHERWISE THE CONSENSUS IS TO HAVE A BAND OF HEAVY
PRECIP DEVELOP ACROSS SRN WI/MN THIS EVENING THEN SPREAD NWD
OVERNIGHT...REACHING OUR SRN ZONES BY TUESDAY MORNING. THERMAL
PROFILES SUGGEST THAT THE PRECIP WILL START OUT AS A WINTRY MIX
OF RAIN/FREEZING RAIN...SLEET AND SNOW ACROSS OUR SRN ZONES WHICH
WILL PERSIST THROUGH TUESDAY AFTERNOON.

THE PRECIP SHIELD WILL CONTINUE TO TRACK NWD AND OVERSPREAD MOST
OF OUR CWA BY TUESDAY EVENING. FARTHER NORTH...GENERALLY NORTH OF
A LINE FROM PINE RIVER TO MOOSE LAKE TO PARK FALLS WI...THE
PRECIPITATION SHOULD FALL MAINLY IN THE FORM OF SNOW...ALTHOUGH
SLEET/FZRA COULD MIX IN AT TIMES TUESDAY. THE PRECIP SHOULD CHANGE
OVER TO ALL SNOW AND BECOME HEAVY AT TIMES TUESDAY NIGHT...WITH
SNOWFALL RATES OF INCH/HOUR POSSIBLE WITHIN THE HEAVIEST
SNOWBANDS. STRONG NORTHEAST WINDS ARE ALSO EXPECTED...ESPECIALLY
ALONG THE LAKE SUPERIOR SHORELINE WITH WIND SPEEDS OF 25 TO 40 MPH
EXPECTED. THE COMBINATION OF HEAVY SNOW AND BLOWING SNOW WILL
LIKELY RESULT IN BLIZZARD CONDITIONS FOR THE TWIN PORTS REGION
INCLUDING THE TWO HARBORS AREA.

THE SNOW WILL BEGIN TO WIND DOWN ON WEDNESDAY...BUT ADDITIONAL SNOW
ACCUMULATION IS EXPECTED. SNOWFALL TOTALS ARE EXPECTED TO RANGE
FROM 10 TO 16 INCHES ACROSS MUCH OF THE NORTHLAND...WITH LESSER
AMOUNTS ACROSS THE BORDER REGION INCLUDING MUCH OF COOK COUNTY.
ICE ACCUMULATIONS ACROSS OUR SRN ZONES SHOULD BE LIGHT...GENERALLY
AROUND A TENTH OF AN INCH OR LESS. THE STEADY ACCUMULATING SNOW
WILL TAPER OFF QUICKLY TO SCATTERED SNOW SHOWERS AND FLURRIES
WEDNESDAY NIGHT.

EXTENDED...
HIGH PRESS WILL GENERALLY KEEP THE AREA DRY THRU THE PD...WITH A
COUPLE OF EXCEPTIONS. FRI NITE COULD SEE A SMALL CHC OF LES ALG
THE ASHLAND/IRON CO LAKESHORE. WE ALSO INTRODUCED SLGT POPS SAT
NITE/SUN OVR OUR SRN ZONES TO ACCOUNT FOR A LOW PRESS SYSTEM
DEPICTED BY THE MODELS MOVG ACRS THE MID MISS VLY...THEN UP THE OH
VLY. THERE IS A LOT OF UNCERTAINTY WITH THIS SYSTEM...WITH THE GFS
BEING THE MOST DEVELOPED AND FARTHEST N. SLGT POPS SEEM PRUDENT
FOR NOW...BUT ADJUSTMENTS WILL PRBLY HAVE TO BE MADE AS WE GET
CLOSER IN TIME.

AVIATION.../18Z TAF ISSUANCE/
LTL CHG IN FCST REASONING. SEE DISC BLO. GENERALLY IFR/MVFR CONDS
THRU THE PD...DECREASING TO LIFR/VLIFR AFT CURRENT TAF PD AS WINT
STORM BEGINS TO INTENSIFY TUE EVE...CONTINUING INTO WED MRNG.

&&

.POINT TEMPS/POPS...
DLH  41  27  28  20 /  20  20  70 100
INL  40  25  30  13 /  20  10  40  60
BRD  41  31  33  23 /  20  50 100 100
HYR  42  32  35  24 /  20  40  90 100
ASX  41  29  34  24 /  20  20  70 100

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY FOR
     MNZ033-034-036-038.

     WINTER STORM WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
     MNZ010>012-018-019-021-025-026-035.

     BLIZZARD WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
     MNZ020-037.

WI...WINTER STORM WARNING FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY FOR
     WIZ006>009.

     WINTER STORM WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
     WIZ002>004.

     BLIZZARD WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
     WIZ001.

LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LSZ121-140>148.

&&

AVIATION...CANNON
Hazardous weather outlook, Mar 21, 7:07 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
707 PM CDT MON MAR 21 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
707 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW AND SOME FREEZING RAIN IS POSSIBLE LATE TONIGHT FROM
THE BRAINERD LAKES REGION EAST INTO THE LOWER ST CROIX VALLEY.
LIGHT SNOW MAY DEVELOP ALONG THE NORTH SHORE OF LAKE SUPERIOR AS
INCREASING MOISTURE FROM THE LAKE IS LIFTED BY THE ELEVATED
TERRAIN JUST INLAND IN SOUTHERN LAKE AND COOK COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN INTENSIFYING STORM SYSTEM WILL AFFECT THE NORTHLAND TUESDAY
INTO WEDNESDAY...WITH SNOW EXPANDING NORTH THROUGH NORTHERN
MINNESOTA AND NORTHERN WISCONSIN TUESDAY. PRECIPITATION MAY BEGIN
AS MIXED SLEET...FREEZING RAIN...AND SNOW ACROSS THE SOUTHERN PART
OF THE REGION. BY LATE TUESDAY...THE SNOW WILL BECOME HEAVY AT
TIMES...AND CONTINUE TUESDAY NIGHT. SNOW ACCUMULATIONS WILL BE
HEAVIEST SOUTH OF A LINE FROM WALKER TO SILVER BAY...INCLUDING ALL
OF NORTHWEST WISCONSIN. IN ADDITION TO THE HEAVY SNOW...STRONG AND
GUSTY WINDS ARE EXPECTED...ESPECIALLY AROUND LAKE SUPERIOR. THE
COMBINATION OF THE WIND AND SNOW WILL CREATE DANGEROUS CONDITIONS.
A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHLAND...WITH A
BLIZZARD WARNING FOR SOUTHERN SAINT LOUIS...CARLTON...DOUGLAS...AND
SOUTHERN LAKE COUNTIES. THE SNOW SHOULD DIMINISH IN INTENSITY BY
WEDNESDAY AFTERNOON. PLEASE REFER TO THE LATEST WINTER WEATHER
MESSAGE FOR ADDITIONAL INFORMATION OR UPDATES TO THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

FREQUENT SNOW REPORTS FROM OUR SNOW SPOTTER NETWORK WILL BE GREATLY
APPRECIATED TUESDAY AND WEDNESDAY.

LSZ121-140>148-221030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
707 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHEAST WINDS WILL INCREASE TONIGHT...CREATING HAZARDOUS CONDITIONS
FOR SMALL CRAFT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE ENTIRE
NEAR SHORE WATERS AFTER MIDNIGHT. PLEASE REFER TO THE LATEST
MARINE MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG EAST TO NORTHEAST WINDS WILL CONTINUE TUESDAY INTO WEDNESDAY...WITH
GALE FORCE GUSTS LIKELY. HIGH WAVES WILL DEVELOP. SMALL CRAFT ADVISORIES
MAY BE UPGRADED TO GALE WARNINGS BY TUESDAY AFTERNOON. PLEASE REFER TO
THE LATEST MARINE MESSAGE FOR ADDITIONAL INFORMATION.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:44 AM CDTSmall Craft AdvisoryDLH48 hr
Mar 22, 4:39 AM CDTWinter Weather AdvisoryDLHCook, Itasca, Koochiching, Lake, Saint Louis26 hr

Nearby

Gale Warnings in Minnesota, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.